zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Attractors for reaction-diffusion equations in unbounded domains. (English) Zbl 0953.35022
The asymptotic behaviour of solutions for the following reaction-diffusion equation $${\partial u\over \partial t}=\nu \Delta u-\lambda u-f(u)+ g\quad \text{in }\bbfR^n \times\bbfR^+ \tag 1$$ is investigated. There $\nu$ and $\lambda$ are positive constants, $g$ is a given function from $L^2(\bbfR^n)$, and the nonlinear function $f$ satisfies the following conditions: $f(u)u\ge 0$, $f(0)=0$, $f'(u)\ge-C$, $|f'(u)|\le C(1+|u|^r)$ with $r\ge 0$ for $n\le 2$ and $r\le\min \{4/n;2/(n-2)\}$ for $n\ge 3$. First the existence of a unique solution $u(t)$ of equation (1) with the initial data (2) $u(0)=u_0$ is shown, which establishes the existence of a dynamical system $\{S(t)\}_{t\ge 0}$ such that $S(t)u_0=u(t)$ in $H=L^2 (\bbfR^2)$. Later the asymptotic compactness of $S(t)$ is shown. To overcome the difficulty of the lack of compactness of the Sobolev embeddings in $\bbfR^n$, the author approaches $\bbfR^n$ by a bounded domain and uses the compactness of the embeddings in bounded domains. The main result states that problem (1) (2) has a global attractor in $H$. At the end the finite dimensionality of this global attractor is studied.

35B41Attractors (PDE)
35K57Reaction-diffusion equations
35B40Asymptotic behavior of solutions of PDE
Full Text: DOI
[1] A.V. Babin, M.I. Vishik, Attractors of Evolution Equations, North-Holland, Amsterdam, 1991. · Zbl 0765.35023
[2] J.K. Hale, Asymptotic Behaviour of Dissipative Systems, Providence, RI, 1988. · Zbl 0642.58013
[3] R. Temam, Infinite Dimensional Dynamical Systems in Mechanics and Physics, 2nd ed., Springer, New York, 1997. · Zbl 0871.35001
[4] A.V. Babin, M.I. Vishik, Attractors of partial differential evolution equations in an unbounded domain, Proc. R. Soc. Edinburgh 116A (1990) 221--243. · Zbl 0721.35029
[5] Feireisl, E.; Laurencot, Ph.; Simondon, F.: Global attractors for degenerate parabolic equations on unbounded domains. J. diff. Eqs. 129, 239-261 (1996) · Zbl 0862.35058
[6] Feireisl, E.; Laurencot, Ph.; Simondon, F.; Toure, H.: Compact attractors for reaction-diffusion equations in rn. C. R. Acad. sci. Paris ser. I 319, 147-151 (1994)
[7] Babin, A. V.; Nicolaenko, B.: Exponential attractors of reaction-diffusion systems in an unbounded domain. J. dyn. Diff. eqs. 7, 567-590 (1995) · Zbl 0846.35061
[8] Merino, S.: On the existence of the compact global attractor for semilinear reaction-diffusion systems on rn. J. diff. Eqs. 132, 87-106 (1996) · Zbl 0867.35045
[9] D. Daners, S. Merino, Gradient-like parabolic semiflows on BUC(Rn), Research reports of the School of Mathematics and Statistics, University of Sydney, July 1997, Proc. R. Soc. Edinburgh, in press. · Zbl 0920.35072
[10] Abergel, F.: Existence and finite dimensionality of the global attractor for evolution equations on unbounded domains. J. diff. Eqs. 83, 85-108 (1990) · Zbl 0706.35058
[11] Abergel, F.: Attractors for a Navier--Stokes flow in an unbounded domain. Math. mod. Num. anal. 23, 359-370 (1989) · Zbl 0676.76028
[12] Mielke, A.: The complex Ginzburg--Landau equation on large and unbounded domains: sharper bounds and attractors. Non-linearity 10, 199-222 (1997) · Zbl 0905.35043
[13] J.M. Ball, A proof of the existence of global attractors for damped semilinear wave equations, in preparation. · Zbl 1056.37084
[14] Ghidaglia, J. M.: A note on the strong convergence towards the attractors for damped forced KdV equations. J. diff. Eqs. 110, 356-359 (1994) · Zbl 0805.35114
[15] Rosa, R.: The global attractor for the 2D Navier--Stokes flow on some unbounded domains. Nonl. anal. TMA 32, 71-85 (1998) · Zbl 0901.35070
[16] Ball, J. M.: Continuity properties and global attractors of generalized semiflows and the Navier--Stokes equations. J. non-linear sci. 7, 475-502 (1997) · Zbl 0903.58020
[17] O. Ladyzhenskaya, Attractors for Semigroups and Evolution Equations, Cambridge University Press, Cambridge, 1991. · Zbl 0755.47049
[18] J.L. Lions, Quelques Methodes de Resolution des Problems Auxlimites Non Lineaires, Dunrod, Paris, 1969.